Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 10, NWS Gaylord, MI

May 20, 2013Arenac County, Iosco County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 20, 2013, 4:37 PM EDT for Arenac County, Iosco County, Ogemaw County, Michigan. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 4:37 PM EDT (20:37 UTC)
Expired
May 20, 2013, 5:30 PM EDT
In force
53 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Arenac County, MI, Iosco County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 120 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 4:53 PM EDTTSTM WND DMGSterling, MITREES DOWN
May 20, 4:57 PM EDTTSTM WND DMGStandish, MIROOF REPORTED BLOWN OFF A HOUSE
May 20, 5:05 PM EDTTSTM WND DMGTwining, MITREES DOWN
May 20, 5:15 PM EDTTSTM WND DMGTawas City, MINUMEROUS POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS53 KAPX 202037
SVRAPX
MIC011-069-129-202130-
/O.NEW.KAPX.SV.W.0010.130520T2037Z-130520T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
437 PM EDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHEASTERN OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 530 PM EDT

* AT 434 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM BOWMANVILLE TO 6 MILES EAST OF WOODEN SHOE
  VILLAGE TO 7 MILES SOUTHWEST OF RHODES...AND MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ALGER...STERLING...STANDISH...AU GRES...TAWAS CITY...EAST TAWAS...
  AU SABLE...OSCODA...SKIDWAY LAKE...OMER...MAPLE RIDGE...TWINING...
  TURNER...WHITTEMORE...NATIONAL CITY...TAWAS POINT STATE PARK...
  PRESCOTT AND WILBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4390 8393 4392 8405 4399 8406 4400 8417
      4416 8416 4448 8331 4434 8332 4424 8344
      4425 8347 4427 8346 4426 8352 4408 8358
      4405 8345 4405 8364 4398 8368 4398 8383
      4387 8391
TIME...MOT...LOC 2036Z 259DEG 36KT 4413 8432 4399 8420
          4382 8422

HAIL...1.00IN
WIND...70MPH

$$
2 follow-up statements
845 
WWUS34 KAPX 202105
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT MON MAY 20 2013

MIC011-069-129-202130-
/O.CON.KAPX.SV.W.0010.000000T0000Z-130520T2130Z/
ARENAC MI-IOSCO MI-OGEMAW MI-
505 PM EDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OGEMAW...SOUTHERN IOSCO AND ARENAC COUNTIES UNTIL 530 PM EDT...

AT 502 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WHITTEMORE TO TWINING TO 8 MILES SOUTH OF
STANDISH...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
AU GRES...TAWAS CITY...EAST TAWAS...AU SABLE...OSCODA...WHITTEMORE...
NATIONAL CITY...TAWAS POINT STATE PARK AND WILBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4390 8393 4392 8405 4402 8406 4419 8407
      4448 8331 4434 8332 4424 8344 4425 8347
      4427 8346 4426 8352 4408 8358 4405 8345
      4405 8364 4398 8368 4398 8383 4387 8391
TIME...MOT...LOC 2105Z 249DEG 37KT 4427 8382 4410 8377
          4388 8391

HAIL...1.00IN
WIND...70MPH

$$
575 
WWUS34 KAPX 202128
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
528 PM EDT MON MAY 20 2013

MIC011-069-129-202138-
/O.EXP.KAPX.SV.W.0010.000000T0000Z-130520T2130Z/
ARENAC MI-IOSCO MI-OGEMAW MI-
528 PM EDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OGEMAW...SOUTHERN
IOSCO AND ARENAC COUNTIES WILL EXPIRE AT 530 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4390 8393 4392 8405 4402 8406 4419 8407
      4448 8331 4434 8332 4424 8344 4425 8347
      4427 8346 4426 8352 4408 8358 4405 8345
      4405 8364 4398 8368 4398 8383 4387 8391
TIME...MOT...LOC 2128Z 249DEG 37KT 4431 8348 4414 8344
          4392 8359

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:05 PM EDT, 32 minutes earlier.

Area forecast discussion, May 20, 4:05 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT MON MAY 20 2013

.SYNOPSIS...
ISSUED AT 402 PM EDT MON MAY 20 2013

A STORM SYSTEM IN THE PLAINS WILL MOVE INTO THE GREAT LAKES THIS
WEEK. THE STORM SYSTEM WILL EVENTUALLY EXIT EAST OF THE REGION THURSDAY.
THIS PATTERN WILL SET THE STAGE FOR CONTINUED MILD TEMPERATURES...
ALONG WITH SEVERAL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MIDWEEK.

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES FRIDAY AND SATURDAY.
THIS PATTERN WILL GENERATE PLENTY OF SUN AND SEASONAL
TEMPERATURES...OVER NORTHERN MICHIGAN THROUGH THE UPCOMING HOLIDAY
WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 402 PM EDT MON MAY 20 2013

OVERVIEW: SPLIT FLOW PATTERN ACROSS THE CONUS WITH A BROAD CLOSED
TROUGH IN THE PLAINS CENTERED OVER THE EASTERN DAKOTAS. STRONG
IMPULSE ROTATING AROUND THE EASTERN FLANK OF THE LOW NOW PRESSING UP
INTO THE WESTERN GREAT LAKES. ACTING ON DECENT INSTABILITY AXIS
STRETCHED UP THROUGH NRN LOWER MICHIGAN (MLCAPE VALUES RUNNING
UPWARD OF 1500 J/KG)...PRODUCING A THIN CORRIDOR OF STORMS ADVANCING
THROUGH THE REGION. A FEW SEVERE HAIL REPORTS AND GUSTS OF 40 TO 50
MPH...BUT OVERALL EVENT IS A LITTLE DISAPPOINTING...SO FAR.

TONIGHT...LINE OF STORMS LOOKING TO ADVANCE OUT OF THE CWA BY EARLY
EVENING WITH A WEDGE OF DRIER AIR/SUBSIDENCE/NO PRECIP BUILDING INTO
THE AREA FOR THE BULK OF THE EVENING. WINDS WEAKEN...AND WITH THE
AFTERNOON RAINFALL...A PRETTY GOOD SETUP FOR DEVELOPMENT OF SOME LOW
CLOUDS AND FOG AS WE GO THROUGH THE EVENING.

THEN...FORECAST A BIT MORE NEBULOUS OVERNIGHT INTO TUESDAY. LOW
PRESSURE IN THE NRN PLAINS TODAY SLOWLY DRIFTS EASTWARD INTO THE
WESTERN GREAT LAKES WITH THE SFC FRONT REMAINING STRETCHED OUT INTO
LOWER MICHIGAN. STILL A DECENT SIGNAL THAT WE SEE RENEWED CONVECTIVE
DEVELOPMENT ALONG THAT FRONT LATER TONIGHT AS THE LOW LEVEL JET
INCREASES AND SO WILL CONTINUE WITH OUR GOING FORECAST OF LIKELY
POPS ADVANCING WEST-EAST INTO THE CWA DURING THE OVERNIGHT PERIOD.
LOW SEVERE THREAT OVERNIGHT...BETTER SEVERE THREAT ON TUESDAY.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 402 PM EDT MON MAY 20 2013

AMPLIFIED PATTERN WILL CONTINUE TO PUMP GULF MOISTURE INTO NORTHERN
MICHIGAN THROUGH WEDNESDAY...PROVIDING CHANCES FOR RAIN AND
THUNDERSTORMS. THUNDERSTORM KINEMATICS ARE GREAT TUESDAY AFTERNOON.
ALTHOUGH IF THERE IS LINGERING CLOUDS FROM TONIGHT AND EARLY TUESDAY
MORNING/S CONVECTION...DIURNAL HEATING MAY BE VERY
MINIMAL...HINDERING ATMOSPHERIC DESTABILIZATION NEEDED FOR
THUNDERSTORM DEVELOPMENT. THERE WILL BE A COOL DOWN ONCE
THIS SLOW MOVING AMPLIFIED TROUGH MOVES THROUGH THE GREAT LAKES
REGION WITH CHILLY FRIDAY AND SATURDAY MORNINGS AND MAX TEMPERATURES
ONLY REACHING INTO THE MID 50S TO MID 60S THURSDAY AND RIGHT ON
THROUGH THE MEMORIAL DAY WEEKEND.

TUESDAY MORNING THROUGH WEDNESDAY NIGHT...ANY LINGERING PATCHY FOG
WILL DIMINISH IN THE EARLY MORNING HOURS. IN DAY 2 SLIGHT RISK FROM
SPC. SO THE BIG QUESTION IS...WILL THE SUN BREAK OUT OVER NORTHERN
MICHIGAN TUESDAY BEHIND TONIGHT/S CONVECTION? THE INGREDIENTS FOR
STRONG/SEVERE THUNDERSTORMS ARE MOST CERTAINLY THERE WITH SFC DEW
POINTS FORECAST TO BE IN THE UPPER 50S TO LOW 60S...GOOD LOW TO
MID-LEVEL DIRECTIONAL SHEAR...0-6KM BULK SHEAR 50-60 KTS...GOOD JET
DYNAMICS AND MLCAPE 1100 J/KG WITH VERY MINIMAL MLCINH. WITH THE
0-6KM BULK SHEAR VECTORS AT A 45 DEGREE ANGLE TO THE EAST-WEST
ORIENTED BOUNDARY LAYER DRAPED OVER NORTHERN LOWER MICHIGAN...ANY
STORMS THAT DO DEVELOP SHOULD BE CELLULAR AT FIRST AND CHANGE TO
LINEAR WITH TIME. WITH -10 TO -30C CAPE OF 500-600 J/KG AND LAPSE
RATES BETWEEN 6.5-7 C/KM...HAIL WILL BE A THREAT WITH ANY STORM THAT
DOES DEVELOP. OF COURSE LOCATION WILL PROBABLY CHANGE BY
TOMORROW...BUT AS OF RIGHT NOW OUR SOUTHERN CWA SEEMS TO BE THE
FAVORED AREA TOMORROW FOR THUNDERSTORM ACTIVITY.

WEDNESDAY...ALTHOUGH THUNDERSTORMS ARE ONCE AGAIN POSSIBLE WEDNESDAY
AFTERNOON THE SEVERE THREAT SHOULD BE GONE. DIURNAL HEATING WILL
PRODUCE CHANCES OF RAIN AND THUNDERSTORMS WEDNESDAY AFTERNOON. STILL
TAPPED INTO GULF MOISTURE WITH PWAT VALUES ABOVE 1.00 INCH AND
AROUND 1000 J/KG OF SKINNY CAPE...EXPECT ANY RAIN OR THUNDERSTORMS
THAT DO DEVELOP TO PRODUCE HEAVY RAIN.

THURSDAY...LOW PRESSURE CENTER MOVES DIRECTLY OVER
MICHIGAN...PRODUCING RAIN WHICH MAY BE HEAVY AT TIMES. AS THE LOW
PRESSURE CENTER FINALLY BEGINS TO MOVE OFF TO THE EAST...A LARGE
HIGH PRESSURE CENTER OVER WESTERN CANADA BUILDS INTO THE
REGION...ENDING PRECIPITATION FROM NORTHWEST TO SOUTHEAST BEGINNING
IN THE EARLY AFTERNOON HOURS AS MUCH DRIER AND COOLER AIR MOVES IN
OVER NORTHERN MICHIGAN.

MEMORIAL DAY WEEKEND (FRIDAY THROUGH MONDAY)...DRY FORECAST FOR THE
EXTENDED HOLIDAY WEEKEND WITH A LARGE AREA OF HIGH PRESSURE
CONTINUING TO BUILD OVER THE GREAT LAKES REGION. COOLER...WITH
TEMPERATURES ONLY REACHING INTO THE 60S. FROST IS POSSIBLE FRIDAY
AND SATURDAY MORNING...ALTHOUGH MODELS HAVE BEEN TRENDING SOMEWHAT
WARMER. LEFT INHERITED FROST IN THE GRIDS FOR SATURDAY MORNING UNTIL
MORE CONFIDENCE IS ACHIEVED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 217 PM EDT MON MAY 20 2013

THIN LINE OF STRONG STORMS WILL SWING THROUGH NRN LOWER MICHIGAN
OVER THE NEXT 4 HOURS OR SO...IMPACTING TVC FIRST...THEN
ULTIMATELY PLN AND APN AS WE GO THROUGH THE AFTERNOON HOURS. IFR
CONDITIONS LOCKED IN AT APN CURRENTLY...BUT THINK STRATUS WILL MIX
OUT WITHIN ANOTHER HOUR OR TWO LEAVING A PERIOD OF VFR WEATHER
BEFORE STORMS ARRIVE.

LINE EXITS NRN LOWER MICHIGAN THIS EVENING AND WOULD EXPECT SOME
FOG DEVELOPMENT WITH MVFR OR EVEN IFR CONDITIONS AS WINDS WEAKEN
AND WITH THE AFTERNOON RAINS. ANOTHER ROUND OF SHOWERS AND STORMS
MAY DEVELOP UPSTREAM LATER TONIGHT AND PUSH INTO NRN LOWER
MICHIGAN LATE OVERNIGHT THROUGH TUESDAY MORNING.

&&

.MARINE...
ISSUED AT 402 PM EDT MON MAY 20 2013

SOME GUSTINESS WILL BE FELT ON THE LAKES INTO THE EVENING WITH A
FEW GUSTS INTO THE 20 TO 25 KNOT RANGE. BUT WINDS DIMINISH TONIGHT
AND REMAIN ON THE LIGHTER SIDE THROUGH WEDNESDAY AS AN AREA OF
LOW PRESSURE SLOWLY WORKS THROUGH THE REGION.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH TIL 8 PM FOR MIC019-055-089-101-165
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...SR
SHORT TERM...BA
LONG TERM...TL
AVIATION...BA
MARINE...BA
Hazardous weather outlook, May 20, 4:09 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT MON MAY 20 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
409 PM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...LATE AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL IMPACT PARTS OF NORTHERN LOWER AND EASTERN
UPPER MICHIGAN THROUGH EARLY EVENING. SEVERE STORMS ARE POSSIBLE
8 PM ACROSS NORTHEAST LOWER MICHIGAN AND THE TIP OF THE MITT WITH
WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER THE MAIN
SEVERE WEATHER THREAT. PLEASE SEE ONGOING SEVERE THUNDERSTORM
WATCH FOR DETAILS.

ADDITIONAL STORMS ARE POSSIBLE LATE OVERNIGHT. SEVERE STORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THROUGH
WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON
AND EARLY EVENING ACROSS NORTHERN LOWER MICHIGAN.

AN UNSEASONABLY COLD AIRMASS MAY SPREAD ACROSS THE AREA THURSDAY
NIGHT THROUGH THE MEMORIAL DAY WEEKEND. FROST IS POSSIBLE FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.

ADAM

In the hours before

Local storm report, May 20, 3:49 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EDT MON MAY 20 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             4 SE KALKASKA           44.69N 85.12W
05/20/2013  M1.75 INCH       KALKASKA           MI   TRAINED SPOTTER

&&

IRIS SYSTEM
Local storm report, May 20, 3:53 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EDT MON MAY 20 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     2 NE KEWADIN            44.95N 85.34W
05/20/2013                   ANTRIM             MI   TRAINED SPOTTER

            MULTIPLE TREES DOWN

&&

IRIS SYSTEM
Local storm report, May 20, 4:08 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT MON MAY 20 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             1 N BOYNE FALLS         45.18N 84.90W
05/20/2013  M0.50 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

&&

IRIS SYSTEM
Local storm report, May 20, 4:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EDT MON MAY 20 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     HOUGHTON LAKE           44.30N 84.76W
05/20/2013                   ROSCOMMON          MI   LAW ENFORCEMENT

            TREES DOWN.

&&

IRIS SYSTEM
Local storm report, May 20, 4:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT MON MAY 20 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     4 E BEAVERTON           43.88N 84.41W
05/20/2013                   GLADWIN            MI   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

&&

IRIS SYSTEM
Local storm report, May 20, 4:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
435 PM EDT MON MAY 20 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 E BEAVERTON           43.88N 84.41W
05/20/2013  E1.00 INCH       GLADWIN            MI   PUBLIC

&&

IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:37 PM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse, Leelanau38 min
May 20, 1:39 PM EDTSpecial Marine WarningAPX66 min
May 20, 2:02 PM EDTSevere Thunderstorm WarningAPXLeelanau28 min
May 20, 2:12 PM EDTSpecial Marine WarningAPX63 min
May 20, 2:15 PM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse, Kalkaska45 min
May 20, 2:23 PM EDTSevere Thunderstorm WarningAPXKalkaska, Missaukee52 min
May 20, 2:47 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Otsego58 min
May 20, 3:18 PM EDTSevere Thunderstorm WarningAPXCharlevoix, Cheboygan, Emmet, Otsego57 min
May 20, 3:19 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon41 min
May 20, 4:01 PM EDTSevere Thunderstorm WarningAPXGladwin, Ogemaw, Roscommon59 min
May 20, 4:12 PM EDTSevere Thunderstorm WarningAPXGladwin48 min
May 20, 4:44 PM EDTSpecial Marine WarningAPX2 hr
May 20, 4:48 PM EDTSevere Thunderstorm WarningAPXAlcona57 min
May 20, 5:17 PM EDTSevere Thunderstorm WarningAPXAlpena43 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.